Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 180, NWS St. Louis, MO

April 7, 2006Clinton County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 7, 2006, 1:42 PM CDT for Clinton County, Illinois. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2006, 1:42 PM CDT (18:42 UTC)
Expired
Apr 7, 2006, 2:22 PM CDT
In force
40 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Clinton County, IL

The radar

The St Louis radar (KLSX), 111 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 1:50 PM CDTHAIL 0.88Bartelso, ILNICKEL SIZE HAIL COVERING THE GROUND.
Apr 7, 2:00 PM CDTHAIL 1Carlyle, ILHAIL COVERING THE GROUND IN TOWN. VEHICLES ON STREETS ARE SPINNING OUT OF CONTROL DUE TO THE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 12:52 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-207 J/kg
Mixed-layer LCL
1690 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 071842
SVRLSX
ILC027-071930-
/O.NEW.KLSX.SV.W.0180.060407T1842Z-060407T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
142 PM CDT FRI APR 7 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS

* UNTIL 230 PM CDT

* AT 141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR GERMANTOWN...OR ABOUT 8 MILES SOUTHEAST OF
  NEW BADEN...AND MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GERMANTOWN...
  BREESE...
  BECKEMEYER...
  CARLYLE...
  SHATTUC...
  BOULDER...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.

LAT...LON 3850 8963 3846 8947 3853 8915 3874 8915
      3875 8946

$$

TES
3 follow-up statements
000 
WWUS53 KLSX 071858
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
157 PM CDT FRI APR 7 2006

ILC027-071930-
/O.CON.KLSX.SV.W.0180.000000T0000Z-060407T1930Z/
CLINTON IL-
157 PM CDT FRI APR 7 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR CLINTON COUNTY...

AT 155 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL OVER
BECKEMEYER...MOVING NORTHEAST AT 45 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM 
INCLUDE...HUEY...FERRIN...SHATTUC...BOULDER...KEYESPORT...AND 
CARLYLE LAKE.

TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA UNTIL 8 PM CDT. 
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR 
NO ADVANCE WARNING.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF ON OR NEAR CARLYLE LAKE...GET OUT OF THE WATER AND MOVE INDOORS 
OF INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

HAIL UP TO NICKEL SIZE HAS BEEN REPORTED IN BARTELSO AT 150 PM CDT  
WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 3850 8963 3846 8947 3853 8915 3874 8915
      3875 8946

$$

TES
000 
WWUS53 KLSX 071910
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
209 PM CDT FRI APR 7 2006

ILC027-071930-
/O.CON.KLSX.SV.W.0180.000000T0000Z-060407T1930Z/
CLINTON IL-
209 PM CDT FRI APR 7 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR CLINTON COUNTY...

AT 205 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL OVER CARLYLE 
LAKE MOVING NORTHEAST AT 45 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...BOULDER 
AND KEYESPORT.

TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA UNTIL 8 PM CDT. 
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR 
NO ADVANCE WARNING.

HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED IN CARLYLE WITH THIS 
SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS IMMEDIATE ACTION 
TO PROTECT LIFE AND PROPERTY.

LAT...LON 3850 8963 3846 8947 3853 8915 3874 8915
      3875 8946

$$

TES
000 
WWUS53 KLSX 071922 RRA
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
222 PM CDT FRI APR 7 2006

ILC027-071932-
/O.CAN.KLSX.SV.W.0180.000000T0000Z-060407T1930Z/
CLINTON IL-
222 PM CDT FRI APR 7 2006

...THE SEVERE THUNDERSTORM WARNING FOR CLINTON COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH 
REMAINS IN EFFECT UNTIL 8 PM CDT.

LAT...LON 3850 8963 3846 8947 3853 8915 3874 8915
      3875 8946

$$

TES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 1:34 PM CDT, 8 minutes earlier.

Area forecast discussion, Apr 7, 1:34 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
134 PM CDT FRI APR 7 2006

.DISCUSSION...
SURFACE LOW WAS LOCATED NEAR MHK EARLY THIS AFTERNOON WITH FRONTAL
BOUNDARY ACROSS NORTH MO INTO NORTHERN IN. LOW WILL SWING ACROSS THE
AREA THIS AFTERNOON AND EVENING AND SETTLE INTO THE TN VALLEY BY
EARLY SATURDAY. LARGE HIGH PRESSURE WILL BUILD INTO THE MIDWEST ON
SATURDAY AND DOMINATE OUR WEATHER PATTERN THROUGH SUNDAY.

THE 18Z MSAS INDICATED SURFACE MOISTURE CONVERGENCE BULLSEYE WAS
LOCATED OVER THE EASTERN OZARKS AND SOUTHEAST MO. SURFACE DEWPOINTS
IN THE MID 50S CONTINUED EAST OF A FARMINGTON-ST LOUIS-SPRINGFIELD
IL LINE. CONVECTION CONTINUES ACROSS THE EASTERN OZARKS INTO
SOUTHWEST ILLINOIS. TSTORMS WERE MOVING TO THE NORTHEAST AROUND 45
MPH. MAIN THREAT OF SEVERE FROM THE STORMS HAS BEEN LARGE HAIL. CU
FIELD HAS DEVELOPED JUST NORTH OF I-44 DURING THE PAST HOUR.

3 HOURLY SURFACE PRESSURE RISE CENTER OF 8 MBS WAS LOCATED OVER
CENTRAL NEBRASKA. THE NAM FORECASTS A SIMILAR RISE CENTER OVER
CENTRAL MO THIS EVENING. EXPECT GUSTY NORTH WINDS TO CONTINUE MUCH
OF THE NIGHT ACROSS THE REGION AS A RESULT.

CLOSED H5 LOW WAS LOCATED OVER THE SOUTHEAST CORNER OF NEBRASKA THIS
MORNING. MODELS ARE SIMILAR WITH PREVIOUS RUNS IN FORECASTING SYSTEM
TO OPEN UP TONIGHT AND THEN MOVE INTO THE OH/TN VALLEY ON SATURDAY.
UPPER RIDGE WILL BUILD OUT OF THE GREAT PLAINS OVER THE WEEKEND AND
WILL PROVIDE QUIET WEATHER.

NEXT SHORT WAVE IS FORECAST TO MOVE INTO THE SOUTHWESTERN U.S.
SUNDAY EVENING. THE GFS AND NAM FORECAST THIS SHORT WAVE TO MOVE
INTO THE CENTRAL PLAINS BY MONDAY EVENING. UNSETTLED WEATHER WILL
CONTINUE AT TIMES NEXT WEEK. THE GFS DIGS ANOTHER DEEP TROF ACROSS
THE SOUTHWESTERN U.S. LATER THURSDAY.

&&

.AVIATION...
FOR THE 18Z TAFS...STRONG SFC LOW OVER CENTRAL KANSAS...WEST OF
TOPEKA HAS A CDFNT EXTDG SOUTHWARD FROM IT. THE LOW WILL SLIDE
SOUTHEASTWARD INTO NORTHEASTERN ARKANSAS BY 06Z. DIURNAL CU WILL
CONTINUE TO DEVELOP THIS AFTN...ESPECIALLY IN THE STL AREA WHERE LOW
LVL MOISTURE AND INSTABILITY WILL BE MAXIMIZED. WILL CONTINUE WITH A
CHANCE OF TSRA IN STL AND SUS TAFS THIS AFTN/EVENING AND ADDED
MENTION TO UIN AND COU FOR A FEW HOURS LATE THIS AFTERNOON/EARLY
THIS EVENING...DUE TO STRONG LAPSE RATES AND INSTABILITY OVER THESE
AREAS. SHOULD ALSO SEE POST FRONTAL SHOWERS AS STRATUS DROPS SWD
THRU THE CWA TGT ALONG WITH INCRSG NLY WNDS THIS EVNG. WINDS TO
DIMINISH BY DAYBREAK WITH JUST SCATTERED CU OVER REGION.

BYRD

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 7, 12:08 PM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1208 PM CDT FRI APR 7 2006

ILZ058>060-064-065-069-070-074-079-098>102-MOZ049-051-052-059>065-
072>075-084-085-099-081200-
BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-
GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION IL-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
RANDOLPH IL-REYNOLDS-ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS-
ST LOUIS CITY-STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
1208 PM CDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EAST CENTRAL
AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS.

A STRONG AREA OF LOW PRESSURE OVER CENTRAL KANSAS WILL MOVE EAST
SOUTHEASTWARD INTO NORTHEASTERN ARKANSAS BY LATE THIS EVENING. AHEAD
OF THE SYSTEM...EXPECT SCATTERED THUNDERSTORMS TO DEVELOP OVER
SOUTHERN AND EAST CENTRAL MISSOURI INTO SOUTHWEST ILLINOIS. SOME OF
THE STORMS COULD BECOME SEVERE PRODUCING LARGE HAIL UP TO THE SIZE OF
GOLFBALLS AND DAMAGING WINDS TO 70 MPH. THE THREAT OF SEVERE
THUNDERSTORMS SHOULD END BY 900 PM AS THE COLD FRONT SWEEPS THROUGH
THE ENTIRE AREA.

LATER...IN THE OVERNIGHT HOURS...EXPECT WINDS TO INCREASE IN
INTENSITY BEHIND THE SYSTEM...WITH GUSTS TO 40 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN UNSEASONABLE COLD AIR MASS WILL SETTLE INTO THE AREA THIS WEEKEND.
AREAS OF FROST AND LOW TEMPERATURES AT OR JUST BELOW FREEZING ARE
EXPECTED LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING.

THE NEXT CHANCE OF THUNDERSTORMS WILL BE TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EARLY THIS
EVENING.

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047-048-050-081200-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-KNOX-LEWIS-MARION-
MONITEAU-MONROE-PIKE-PIKE IL-RALLS-SHELBY-
1208 PM CDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG AREA OF LOW PRESSURE OVER CENTRAL KANSAS WILL MOVE EAST
SOUTHEASTWARD INTO NORTHEASTERN ARKANSAS BY LATE THIS EVENING. AHEAD
OF THE SYSTEM...SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP EARLY
THIS AFTERNOON. EXPECT ISOLATED SEVERE THUNDERSTORMS...WITH PENNY
SIZE HAIL AND DAMAGING WINDS TO 60 MPH. THE THREAT OF THUNDERSTORMS
SHOULD END BY 900 PM AS THE COLD FRONT SWEEPS THROUGH THE ENTIRE
AREA.

LATER...IN THE OVERNIGHT HOURS...EXPECT WINDS TO INCREASE IN
INTENSITY BEHIND THE SYSTEM...WITH GUSTS TO 40 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN UNSEASONABLE COLD AIR MASS WILL SETTLE INTO THE AREA THIS WEEKEND.
AREAS OF FROST AND LOW TEMPERATURES AT OR JUST BELOW FREEZING ARE
EXPECTED LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING.

THE NEXT CHANCE OF THUNDERSTORMS WILL BE TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS
EVENING.

BYRD

In the hours before

Local storm report, Apr 7, 1:14 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
114 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HAIL             FARMINGTON              37.78N 90.43W
04/07/2006  E0.75 INCH       ST. FRANCOIS       MO   TRAINED SPOTTER

            PENNY SIZED HAIL COVERING THE GROUND ON THE SOUTH SIDE OF
            FARMINGTON.

0100 PM     HAIL             2 NE PRAIRIE DU ROCHER  38.10N 90.07W
04/07/2006  E0.75 INCH       RANDOLPH           IL   TRAINED SPOTTER

&&

BYRD
Local storm report, Apr 7, 1:32 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
132 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     HAIL             2 NE PRAIRIE DU ROCHER  38.10N 90.07W
04/07/2006  E0.75 INCH       RANDOLPH           IL   TRAINED SPOTTER

&&

BYRD
Local storm report, Apr 7, 1:37 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
137 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 PM     HAIL             PILOT KNOB              37.62N 90.64W
04/07/2006  E0.75 INCH       IRON               MO   TRAINED SPOTTER

0125 PM     HAIL             2 N SPARTA              38.18N 89.72W
04/07/2006  E0.75 INCH       RANDOLPH           IL   LAW ENFORCEMENT

            PENNY SIZED HAIL COVERING THE GROUND.

0127 PM     HAIL             CHESTER                 37.92N 89.83W
04/07/2006  E1.00 INCH       RANDOLPH           IL   BROADCAST MEDIA

            NICKEL TO QUARTER SIZE HAIL COVERING THE GROUND.

&&

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 12:40 PM CDTSevere Thunderstorm WarningLSXRandolph65 min
Apr 7, 1:29 PM CDTSevere Thunderstorm WarningLSXWashington46 min
Apr 7, 1:44 PM CDTSevere Thunderstorm WarningLSXRandolph46 min
Apr 7, 2:09 PM CDTSevere Thunderstorm WarningLSXFayette, Marion36 min
Apr 7, 4:20 PM CDTSevere Thunderstorm WarningLSXMadison30 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.